Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 137, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 7, 2006, 10:28 AM CDT for Haywood County, Tipton County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 10:28 AM CDT (15:28 UTC)
- Expired
- Apr 7, 2006, 11:02 AM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Haywood County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:20 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:06 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Apr 7, 4:06 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 406 AM CDT FRI APR 7 2006 .SHORT TERM... ...DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK FORECAST FOR THE MID-SOUTH TODAY AND TONIGHT... A LOOK AT THE CURRENT CONDITIONS ACROSS THE MID-SOUTH SHOWS WEAKENING THUNDERSTORMS MOVING THROUGH NORTHWEST TN AHEAD OF A SHORT WAVE ROTATING AROUND A STRONG UPPER LOW OVER NE. SOUTHWEST SURFACE WINDS ARE FEEDING WARM AND MOIST AIR INTO THE AREA. DEW POINTS IN THE LOWER AND MID 60S ARE ADVECTING INTO THE MID-SOUTH. LATEST MODELS CONTINUE TO INDICATE A SERIOUS SEVERE WEATHER OUTBREAK ACROSS THE MID-SOUTH TODAY...MOST LIKELY BEGINNING THIS AFTERNOON...INTO TONIGHT. THE STORM PREDICTION CENTER HAS PLACED WEST TN ALONG AND SOUTH OF INTERSTATE 40 AND ALL OF NORTH MS IN A HIGH RISK. MODERATE TO SLIGHT RISK AREAS EXTEND AROUND THE HIGH RISK AREA. THE UPPER LOW OVER NE WILL MOVE SOUTHEASTWARD INTO NORTHEAST OK BY 00Z. MEANWHILE...A DRY LINE FROM CENTRAL MO TO EASTERN OK WILL MOVE TO SOUTHEASTERN MO INTO EASTERN AR BY 00Z. A SURGE OF DRY AIR AT THE MID AND UPPER LEVELS WILL OVERSPREAD THE MID-SOUTH THIS MORNING. AS A RESULT...SKIES WILL BECOME PARTLY CLOUDY ALLOWING FOR SOME SUNSHINE AS MIXING OCCURS. THIS WILL BOOST TEMPERATURES INTO THE LOWER AND MID 80S. AN EXPLOSIVE DEVELOPMENT OF SEVERE THUNDERSTORMS...IN THE FORM OF DISCREET SUPERCELLS IS EXPECTED THIS AFTERNOON. STRONG TORNADOES CAN BE EXPECTED...ESPECIALLY IN THE HIGH RISK AREA...BUT CAN NOT BE RULED OUT ANYWHERE ACROSS THE MID-SOUTH. VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE ACROSS THE ENTIRE MID-SOUTH. FORECAST SEVERE WEATHER PARAMETERS ARE VERY IMPRESSIVE ACROSS THE MID-SOUTH. ACROSS MUCH OF THE AREA...SBCAPES ARE FORECAST BETWEEN 2500 AND 3700 J/KG... LIFTED INDICES ARE MINUS 6...0-1 KM HELICITY 150 TO 200 M2/S2...0-3 KM HELICITY 350 M2/S2...ENERGY-HELICITY INDICES BETWEEN 2 AND 3...SIGNIFICANT TORNADO PARAMETER OF 7 TO 8...0-6 KM BULK SHEAR VALUES OF 70 TO 75 KTS...AND MIXED LAYER LIFTED CONDENSATION LEVELS OF LESS THAN 2000 FT. ALSO...THE MID-SOUTH BECOMES IN THE RIGHT REAR QUADRANT OF A 100 KNOT JET AT 250 MB THIS AFTERNOON WITH A 75 KNOT JET AT 500 MB. MESOSCALE BOUNDARIES WILL PLAY A BIG PART IN WHERE THE MAIN TORNADO THREAT DEVELOPS...WHICH IS STILL DIFFICULT TO DETERMINE AT THIS TIME. THIS MORNINGS WEAKENING THUNDERSTORMS MAY HELP TO LAY A BOUNDARY ACROSS THE AREA. IN ADDITION...A SURFACE LOW IS FORECAST TO MOVE INTO THE MID-SOUTH BY THIS EVENING. BACKING OF THE WINDS AHEAD OF THIS LOW WILL HELP TO INCREASE THE LOW LEVEL HELICITY. MODELS HAVE BEEN PERSISTENT IN THAT THE MOST SIGNIFICANT TORNADO THREAT WILL OCCUR FROM SOUTHWEST TN ACROSS EAST-CENTRAL AR INTO NORTH MS...BUT ATTM THE ENTIRE MID-SOUTH IS UNDER A SERIOUS THREAT. THE SUPERCELLS ARE GRADUALLY FORECAST TO EVOLVE INTO A SQUALL LINE THIS EVENING...MOST LIKELY FROM SOUTHWEST TN INTO NORTH MS. THE LINE WILL GRADUALLY MOVE SOUTHEAST OF THE MID-SOUTH AFTER MIDNIGHT AND WEAKEN. MUCH COOLER AND DRY AIR WILL SPREAD INTO THE MID-SOUTH OVER THE WEEKEND AS HIGH PRESSURE TO THE NORTH TAKES CONTROL OF OUR WEATHER. IN FACT...TEMPERATURES MAY DIP TO NEAR FREEZING ACROSS PARTS OF WEST TN SUNDAY MORNING...SOMETHING TO WATCH IN LATER FORECASTS. CYCLONIC CURVATURE AT 850 MB WILL KEEP SKIES CLOUDY FOR MUCH OF THE MID-SOUTH SATURDAY...WITH CLEARING SATURDAY NIGHT. .LONG TERM... (MONDAY THROUGH THURSDAY) MODELS IN DECENT AGREEMENT WITH SYNOPTIC PATTERN ACROSS NORTH AMERICA FEATURING A RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST UNITED STATES AND A TROUGH ACROSS THE PACIFIC COAST. THE MID SOUTH WILL REMAIN IN THE WARM SECTOR THROUGH THE PERIOD AS A SERIES OF LOW PRESSURE SYSTEMS MOVE ALONG A SLOW MOVING FRONT ACROSS THE CENTRAL PLAINS/UPPER MIDWEST. AS A RESULT...THINK THAT PRECIPITATION CHANCES WILL REMAIN ISOLATED AND DIURNALLY DRIVEN. && .PRELIMINARY POINT TEMPS/POPS... MEM 82 53 60 42 / 60 60 10 0 MKL 81 52 58 32 / 60 70 20 0 JBR 81 49 58 38 / 50 40 10 0 TUP 83 58 64 38 / 60 80 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SHORT TERM...JCL LONG TERM...CJC
Hazardous weather outlook, Apr 7, 6:40 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 640 AM CDT FRI APR 7 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 640 AM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK IS FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT. THE BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM. A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE EAST OF THE MISSISSIPPI RIVER. SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF SEVERE WEATHER. THE MODERATE RISK AREA INCLUDES THE REMAINDER OF WEST TENNESSEE...THE MISSOURI BOOTHEEL...AND THAT PART OF EAST ARKANSAS ALONG AND TO THE EAST OF A LINE FROM HARRISBURG TO BLYTHEVILLE. THE MODERATE RISK AREA INCLUDES THE CITIES OF FORREST CITY ARKANSAS...KENNETT MISSOURI...DYERSBURG AND PARIS IN TENNESSEE. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF NORTHEAST ARKANSAS INCLUDING THE CITIES OF JONESBORO AND POCAHONTAS. STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES UPWARD ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET SUPERCELL THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH. TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE ALL POSSIBLE ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS THROUGHOUT THE ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG TORNADOES... ESPECIALLY IN THE HIGH RISK AREA. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS BY LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT. PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT. LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY AND NIGHT IF SEVERE WEATHER THREATENS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW TEMPERATURES MAY DIP TO NEAR FREEZING SUNDAY MORNING ACROSS THAT PART OF WEST TENNESSEE ALONG AND EAST OF A LINE FROM MARTIN TO JACKSON TO SELMER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND LOCAL LAW ENFORCEMENT IS LIKELY THIS AFTERNOON INTO TONIGHT. JCL
In the hours before
Special weather statement, Apr 7, 5:06 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 506 AM CDT FRI APR 7 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071700- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 506 AM CDT FRI APR 7 2006 ...A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK IS FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT... THE BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM. A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE EAST OF THE MISSISSIPPI RIVER. SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF SEVERE WEATHER. THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE FROM HARRISBURG ARKANSAS TO DYERSBURG TENNESSEE TO HUNTINGDON TENNESSEE. ELSEWHERE...A SLIGHT RISK AREA EXTENDS FROM PART OF NORTHEAST ARKANSAS ACROSS THE MISSOURI BOOTHEEL INTO THE EXTREME NORTHERN COUNTIES OF WEST TENNESSEE. THE SLIGHT RISK AREA INCLUDES THE CITIES OF JONESBORO ARKANSAS...KENNETT MISSOURI...AND PARIS TENNESSEE. STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES UPWARD ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET SUPERCELL THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH. TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE ALL POSSIBLE ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS THROUGHOUT THE ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG TORNADOES...ESPECIALLY IN THE HIGH RISK AREA. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS BY LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT. PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT. LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY AND NIGHT IF SEVERE WEATHER THREATENS. JCL
Special weather statement, Apr 7, 6:45 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 645 AM CDT FRI APR 7 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071700- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 645 AM CDT FRI APR 7 2006 ...A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK IS FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT... THE BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM. A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE EAST OF THE MISSISSIPPI RIVER. SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF SEVERE WEATHER. THE MODERATE RISK AREA INCLUDES THE REMAINDER OF WEST TENNESSEE...THE MISSOURI BOOTHEEL...AND THAT PART OF EAST ARKANSAS ALONG AND TO THE EAST OF A LINE FROM HARRISBURG TO BLYTHEVILLE. THE MODERATE RISK AREA INCLUDES THE CITIES OF FORREST CITY ARKANSAS...KENNETT MISSOURI...DYERSBURG AND PARIS IN TENNESSEE. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF NORTHEAST ARKANSAS INCLUDING THE CITIES OF JONESBORO AND POCAHONTAS. STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES UPWARD ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET SUPERCELL THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH. TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE ALL POSSIBLE ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS THROUGHOUT THE ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG TORNADOES...ESPECIALLY IN THE HIGH RISK AREA. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS BY LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT. PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT. LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY AND NIGHT IF SEVERE WEATHER THREATENS. JCL
Local storm report, Apr 7, 8:26 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
826 AM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL TUNICA 34.69N 90.38W
04/07/2006 M1.25 INCH TUNICA MS LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL ALONG HIGHWAY 61
&&
SJMLocal storm report, Apr 7, 9:08 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
908 AM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL TUNICA 34.69N 90.38W
04/07/2006 M1.25 INCH TUNICA MS LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL ALONG HIGHWAY 61
0829 AM HAIL SOUTHAVEN 34.97N 90.00W
04/07/2006 M1.00 INCH DESOTO MS TRAINED SPOTTER
0830 AM HAIL SOUTHAVEN 34.97N 90.00W
04/07/2006 M0.75 INCH DESOTO MS TRAINED SPOTTER
0830 AM HAIL HORN LAKE 34.96N 90.04W
04/07/2006 M0.75 INCH DESOTO MS TRAINED SPOTTER
0832 AM HAIL SOUTHAVEN 34.97N 90.00W
04/07/2006 M1.25 INCH DESOTO MS TRAINED SPOTTER
0832 AM HAIL HORN LAKE 34.96N 90.04W
04/07/2006 M1.00 INCH DESOTO MS LAW ENFORCEMENT
NUMEROUS REPORTS OF QUARTER SIZE HAIL ACROSS SOUTHAVEN
AND HORN LAKE.
0833 AM HAIL SOUTHWEST MEMPHIS 35.05N 90.07W
04/07/2006 M0.75 INCH SHELBY TN TRAINED SPOTTER
0839 AM HAIL WHITEHAVEN 35.02N 90.03W
04/07/2006 M0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL NEAR THE MEMPHIS INTERNATIONAL AIRPORT
AT TCHULAHOMA AND WINCHESTER.
0843 AM HAIL 3 N GERMANTOWN 35.13N 89.79W
04/07/2006 M0.88 INCH SHELBY TN NWS EMPLOYEE
NICKEL SIZE HAIL AT THE AGRICENTER IN EAST MEMPHIS.
0850 AM HAIL LAKELAND 35.24N 89.73W
04/07/2006 M0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL NEAR HIGHWAY 64 AND CANADA ROAD.
0900 AM HAIL 5 W OAKLAND 35.22N 89.60W
04/07/2006 M0.88 INCH FAYETTE TN EMERGENCY MNGR
NICKEL SIZE HAIL IN HICKORY WITHE.
&&
SJMLocal storm report, Apr 7, 9:25 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
925 AM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL TUNICA 34.69N 90.38W
04/07/2006 M1.25 INCH TUNICA MS LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL ALONG HIGHWAY 61
0829 AM HAIL SOUTHAVEN 34.97N 90.00W
04/07/2006 M1.00 INCH DESOTO MS TRAINED SPOTTER
0830 AM HAIL SOUTHAVEN 34.97N 90.00W
04/07/2006 M0.75 INCH DESOTO MS TRAINED SPOTTER
0830 AM HAIL HORN LAKE 34.96N 90.04W
04/07/2006 M0.75 INCH DESOTO MS TRAINED SPOTTER
0832 AM HAIL SOUTHAVEN 34.97N 90.00W
04/07/2006 M1.25 INCH DESOTO MS TRAINED SPOTTER
0832 AM HAIL HORN LAKE 34.96N 90.04W
04/07/2006 M1.00 INCH DESOTO MS LAW ENFORCEMENT
NUMEROUS REPORTS OF QUARTER SIZE HAIL ACROSS SOUTHAVEN
AND HORN LAKE.
0833 AM HAIL SOUTHWEST MEMPHIS 35.05N 90.07W
04/07/2006 M0.75 INCH SHELBY TN TRAINED SPOTTER
0839 AM HAIL WHITEHAVEN 35.02N 90.03W
04/07/2006 M0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL NEAR THE MEMPHIS INTERNATIONAL AIRPORT
AT TCHULAHOMA AND WINCHESTER.
0843 AM HAIL 3 N GERMANTOWN 35.13N 89.79W
04/07/2006 M0.88 INCH SHELBY TN NWS EMPLOYEE
NICKEL SIZE HAIL AT THE AGRICENTER IN EAST MEMPHIS.
0845 AM HAIL 5 N GERMANTOWN 35.16N 89.79W
04/07/2006 M1.75 INCH SHELBY TN TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN CORDOVA
0850 AM HAIL LAKELAND 35.24N 89.73W
04/07/2006 M0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL NEAR HIGHWAY 64 AND CANADA ROAD.
0900 AM HAIL 5 W OAKLAND 35.22N 89.60W
04/07/2006 M0.88 INCH FAYETTE TN EMERGENCY MNGR
NICKEL SIZE HAIL IN HICKORY WITHE.
0918 AM HAIL STANTON 35.46N 89.40W
04/07/2006 M1.00 INCH HAYWOOD TN POST OFFICE
&&
SJMLocal storm report, Apr 7, 10:02 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 AM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL TUNICA 34.69N 90.38W
04/07/2006 M1.25 INCH TUNICA MS LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL ALONG HIGHWAY 61
0829 AM HAIL SOUTHAVEN 34.97N 90.00W
04/07/2006 M1.00 INCH DESOTO MS TRAINED SPOTTER
0830 AM HAIL HORN LAKE 34.96N 90.04W
04/07/2006 M0.75 INCH DESOTO MS TRAINED SPOTTER
0830 AM HAIL SOUTHAVEN 34.97N 90.00W
04/07/2006 M0.75 INCH DESOTO MS TRAINED SPOTTER
0832 AM HAIL HORN LAKE 34.96N 90.04W
04/07/2006 M1.00 INCH DESOTO MS LAW ENFORCEMENT
NUMEROUS REPORTS OF QUARTER SIZE HAIL ACROSS SOUTHAVEN
AND HORN LAKE.
0832 AM HAIL SOUTHAVEN 34.97N 90.00W
04/07/2006 M1.25 INCH DESOTO MS TRAINED SPOTTER
0833 AM HAIL SOUTHWEST MEMPHIS 35.05N 90.07W
04/07/2006 M0.75 INCH SHELBY TN TRAINED SPOTTER
0839 AM HAIL WHITEHAVEN 35.02N 90.03W
04/07/2006 M0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL NEAR THE MEMPHIS INTERNATIONAL AIRPORT
AT TCHULAHOMA AND WINCHESTER.
0843 AM HAIL 3 N GERMANTOWN 35.13N 89.79W
04/07/2006 M0.88 INCH SHELBY TN NWS EMPLOYEE
NICKEL SIZE HAIL AT THE AGRICENTER IN EAST MEMPHIS.
0845 AM HAIL 5 N GERMANTOWN 35.16N 89.79W
04/07/2006 M1.75 INCH SHELBY TN TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN CORDOVA
0850 AM HAIL LAKELAND 35.24N 89.73W
04/07/2006 M0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL NEAR HIGHWAY 64 AND CANADA ROAD.
0900 AM HAIL 5 W OAKLAND 35.22N 89.60W
04/07/2006 M0.88 INCH FAYETTE TN EMERGENCY MNGR
NICKEL SIZE HAIL IN HICKORY WITHE.
0918 AM HAIL STANTON 35.46N 89.40W
04/07/2006 M1.00 INCH HAYWOOD TN POST OFFICE
0932 AM HAIL BROWNSVILLE 35.59N 89.25W
04/07/2006 M1.00 INCH HAYWOOD TN EMERGENCY MNGR
0935 AM HAIL 2 NE BROWNSVILLE 35.62N 89.23W
04/07/2006 M0.88 INCH HAYWOOD TN TRAINED SPOTTER
NICKEL SIZE HAIL IN NORTHEAST BROWNSVILLE
0940 AM HAIL BELLS 35.72N 89.09W
04/07/2006 M1.00 INCH CROCKETT TN TRAINED SPOTTER
0946 AM HAIL BELLS 35.72N 89.09W
04/07/2006 M0.75 INCH CROCKETT TN LAW ENFORCEMENT
0947 AM HAIL BELLS 35.72N 89.09W
04/07/2006 M1.75 INCH CROCKETT TN POST OFFICE
0955 AM HAIL HUMBOLDT 35.82N 88.91W
04/07/2006 M1.25 INCH GIBSON TN LAW ENFORCEMENT
0958 AM HAIL HUMBOLDT 35.82N 88.91W
04/07/2006 M0.88 INCH GIBSON TN AMATEUR RADIO
0959 AM HAIL HUMBOLDT 35.82N 88.91W
04/07/2006 M0.75 INCH GIBSON TN TRAINED SPOTTER
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:32 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 28 min |
| Apr 7, 8:48 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 32 min |
| Apr 7, 9:09 AM CDT | Severe Thunderstorm Warning | MEG | Haywood, Tipton | 36 min |
| Apr 7, 9:38 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Madison | 21 min |
| Apr 7, 9:49 AM CDT | Severe Thunderstorm Warning | MEG | Gibson | 26 min |
| Apr 7, 9:57 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 36 min |
| Apr 7, 10:25 AM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 40 min |
| Apr 7, 10:52 AM CDT | Severe Thunderstorm Warning | MEG | Crockett | 23 min |
| Apr 7, 11:06 AM CDT | Severe Thunderstorm Warning | MEG | Gibson | 24 min |
| Apr 7, 11:19 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 41 min |
| Apr 7, 11:28 AM CDT | Severe Thunderstorm Warning | MEG | Weakley | 32 min |
| Apr 7, 11:42 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 48 min |
| Apr 7, 11:42 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 48 min |
| Apr 7, 11:45 AM CDT | Tornado Warning | MEG | Shelby | 19 min |
| Apr 7, 11:53 AM CDT | Tornado Warning | MEG | Fayette | 37 min |
| Apr 7, 11:59 AM CDT | Severe Thunderstorm Warning | MEG | Haywood, Tipton | 31 min |
| Apr 7, 12:00 PM CDT | Tornado Warning | MEG | Carroll, Henry | 30 min |
| Apr 7, 12:15 PM CDT | Tornado Warning | MEG | Hardeman | 45 min |
| Apr 7, 12:20 PM CDT | Severe Thunderstorm Warning | MEG | Crockett | 25 min |
| Apr 7, 12:28 PM CDT | Tornado Warning | MEG | Fayette | 11 min |
| Apr 7, 12:29 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 31 min |
| Apr 7, 12:31 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 14 min |
| Apr 7, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 24 min |
| Apr 7, 12:40 PM CDT | Tornado Warning | MEG | Carroll | 19 min |
| Apr 7, 12:49 PM CDT | Tornado Warning | MEG | Chester, McNairy | 50 min |
| Apr 7, 12:56 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 34 min |
| Apr 7, 1:00 PM CDT | Tornado Warning | MEG | Hardeman | 8 min |
| Apr 7, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 24 min |
| Apr 7, 1:15 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 30 min |
| Apr 7, 1:19 PM CDT | Tornado Warning | MEG | Carroll, Henderson | 26 min |
| Apr 7, 1:28 PM CDT | Tornado Warning | MEG | Decatur, Hardin | 32 min |
| Apr 7, 1:58 PM CDT | Tornado Warning | MEG | Decatur | 12 min |
| Apr 7, 2:48 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 27 min |
| Apr 7, 3:04 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 41 min |
| Apr 7, 3:14 PM CDT | Tornado Warning | MEG | Henderson | 35 min |
| Apr 7, 3:24 PM CDT | Tornado Warning | MEG | Decatur | 35 min |
| Apr 7, 3:45 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 15 min |
| Apr 7, 4:19 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 26 min |
| Apr 7, 4:44 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 31 min |
| Apr 7, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 27 min |
| Apr 7, 6:25 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 35 min |
| Apr 7, 6:39 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 36 min |
| Apr 7, 6:41 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 34 min |
| Apr 7, 7:59 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 24 min |
| Apr 7, 8:12 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 29 min |
| Apr 7, 11:04 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 41 min |
| Apr 7, 4:01 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 29 min |
| Apr 7, 4:02 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 43 min |
| Apr 7, 4:12 PM CDT | Tornado Warning | MEG | Lafayette, Union | 33 min |
| Apr 7, 4:23 PM CDT | Tornado Warning | MEG | Marshall | 12 min |
| Apr 7, 4:25 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 35 min |
| Apr 7, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 45 min |
| Apr 7, 4:37 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 38 min |
| Apr 7, 4:37 PM CDT | Tornado Warning | MEG | Tallahatchie | 38 min |
| Apr 7, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Union | 47 min |
| Apr 7, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 45 min |
| Apr 7, 4:46 PM CDT | Tornado Warning | MEG | Pontotoc | 29 min |
| Apr 7, 4:49 PM CDT | Tornado Warning | MEG | Union | 41 min |
| Apr 7, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 52 min |
| Apr 7, 4:58 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 17 min |
| Apr 7, 5:04 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 26 min |
| Apr 7, 5:07 PM CDT | Tornado Warning | MEG | Quitman | 23 min |
| Apr 7, 5:08 PM CDT | Tornado Warning | MEG | Prentiss | 52 min |
| Apr 7, 5:09 PM CDT | Tornado Warning | MEG | Tishomingo | 36 min |
| Apr 7, 5:11 PM CDT | Tornado Warning | MEG | Lee | 34 min |
| Apr 7, 5:13 PM CDT | Tornado Warning | MEG | Panola | 35 min |
| Apr 7, 5:14 PM CDT | Tornado Warning | MEG | Pontotoc | 16 min |
| Apr 7, 5:18 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette | 27 min |
| Apr 7, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 19 min |
| Apr 7, 5:27 PM CDT | Tornado Warning | MEG | Pontotoc | 48 min |
| Apr 7, 5:28 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 32 min |
| Apr 7, 5:33 PM CDT | Tornado Warning | MEG | Itawamba | 42 min |
| Apr 7, 5:40 PM CDT | Tornado Warning | MEG | Benton, Marshall | 35 min |
| Apr 7, 5:41 PM CDT | Tornado Warning | MEG | Tishomingo | 49 min |
| Apr 7, 5:46 PM CDT | Tornado Warning | MEG | Calhoun | 44 min |
| Apr 7, 6:00 PM CDT | Tornado Warning | MEG | Lee, Union | 30 min |
| Apr 7, 6:04 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 26 min |
| Apr 7, 6:17 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 28 min |
| Apr 7, 6:18 PM CDT | Tornado Warning | MEG | Chickasaw | 42 min |
| Apr 7, 6:21 PM CDT | Severe Thunderstorm Warning | MEG | Union | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.